MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COUNTERTORQUE WRENCH FOR CSLP

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COUNTERTORQUE WRENCH FOR CSLP
Model Number 324.067
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior cervical fusion on (b)(6) 2019, the surgeon was placing a cervical spine locking plate (cslp) locking screw with the cslp counter torque and one of the prongs broke off the counter torque.They pulled another set and used the counter torque in that set to finish.Fragments were generated from the broken device but were easily removed.Procedure was successfully completed with no delay.Patient status is unknown.Concomitant devices: cslp locking screw (part: unknown, lot: unknown, quantity: 1).This report is for a countertorque wrench for cslp.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: the countertorque wrench for cslp (part # 324.067, lot # u321443, mfg # 10-sep-2018) was received at us cq with 2 of the distal prongs on the bit broken off.This is consistent with the reported complaint condition, thus confirming the complaint.The broken pieces were not returned to us cq.Dimensional analysis was not performed as the 2 prongs broke off and were not returned to us cq.The relevant drawing(s) was reviewed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history records review: part number: 324.067, synthes lot number: u321443, supplier lot number: n/a, release to warehouse date: (b)(6)2018, expiration date: n/a, supplier: (b)(4).No non-conformance reports were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUNTERTORQUE WRENCH FOR CSLP
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8611502
Report Number2939274-2019-58022
Device Sequence Number296365
Product Code HXC
UDI-Device Identifier10705034769202
UDI-Public(01)10705034769202
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number324.067
Device Catalogue Number324.067
Device Lot NumberU321443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer04/16/2019
06/03/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date05/15/2019
06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CSLP LOCKING SCREW
Patient Age69 YR